Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for swollen throat

Answered by
Dr.
Dr. Sanjay Kumar Kanodia

Dermatologist

Practicing since :2002

Answered : 4168 Questions

default
Posted on Mon, 20 Oct 2014 in Skin Hair and Nails
Question: Today(on 10th september),after shaving,i was washing my face and i felt pain as my finger was touching the throat(near adms apple).then i felt a swoallen or lumpy feelings on that area(as shown in two pictures).pain is there but not very severe,rather pain is felt on touching.sometimes it appears that the swoallen area is beneath the skin,othertime it appears on the surface of the skin.i went to my G.P. and he prescribed me a painkiller and rantac 150..
After that i consulted my family physician who is M.D. in general medicine,he after checking told me that it is an bacterial infection and suggested me Azithromycin -500 tablet(Azitus-500), one tablet in a day after dinner and advised to apply neosporin skin ointment in that place twice.after doing that i found that the size of this lump has been reduced to an great extent but a tiny lumpy feelings is still there.doctor advised me to take 9tablets.
now pain is not there,but it was there initially.Doctor stated me that somehow i used my razor in opposite directon during saving and that's why it happened.But so far my memory goes I didn't do that on that very day.now when i hold the skin over the adam's apple in a manner as shown in the second picture,i can feel a very very tiny lumpy swelling which appears to be present on the skin.


Doctor,i have a lump on my neck.i have sent photographs for your consideration.i have noticed it in the year 2006.i consulted my family physician and he said it sebacious cyst.then i consulted a leading oncosurgeon and he said it a sebacious cyst measuring 1.5cm x 1.5cm.he advised me for excision,otherwise it will increase in size and pain may occur.afterwards it has increased not in
I took azythromycin-500 ,6 tablets as per advice of my physician along with neosporin skin ointment on that area. I did not shave that particular area upto yesterday.Today i have shaved it and find that a tiny lumpy part is felt when i move my finger over the skin on my adam's apple.it is not visiabie from outside but it is felt when i strech the skin on my adam's apple and move my finger over the skin.though it is very small than before but it is there.why it couldn't be removed after almost 17 days? will it be there for rest of my life?Is it any harmful one? please doctor ,i am getting tensed..... please reply me...what to do.....photographs are still there.at present no redness,pain is there.


Please ignore the second paragraph of my earlier question which starts as "Doctor,i have one lump on my neck.....".By mistake i have sent this irrelevant part.Moreover i would like to have reply from Dr.Sanjoy Kanodia,dermatologist.

doctor
Answered by Dr. Sanjay Kumar Kanodia 5 hours later
Brief Answer:
Granulation tissue:totally normal part of healing

Detailed Answer:
Hello,

Welcome to the forum and thanks for posting your query to the forum.

I have gone through your complete query and can make out that you are quite stressed with the swelling at the neck region.

Let me first and foremost reassure you that the swelling is the usual and normal cascade of healing process and there is nothing abnormal in the same.

You might be wondering why then this swelling persisting so long. To tell you medically regarding the complete condition:
we have hair all over our body which have opening of the oil glands attached to it. By many a factors these hair root and oil gland can become inflamed and infected leading to folliculitis.

The reason for the inflammation and infection of the area is due to the fact that our body harbor mutiple types of bacteria on the skin which are known as “Normal flora” of the skin.

A bacteria “Staphylococcus aureus” is also a part of that flora, but as soon as there is some break in the skin or trivially also due to bit ups and downs in immunity, the bacteria gets access into the skin and causes the aforesaid process of inflammation and infection. In your case it could be because of bit injury due to shaving or could had occurred normally also. So do not worry about it.

When it is superficial it heals without any problem, but when it is deep it causes pain and swelling around the area. Probably you got the idea behind your swelling at the area and the causative factor. In general these persist for few days and heals without any problem.

Some tines when the swelling persist longer or due to repeated touching or squeezing or by itself also it can form a specific type of tissue which is known as "Granulation tissue". This is one of the specific type of tissue which has firm to hard swelling at the area and persist longer than multiple weeks to up to few months period before it dissolve completely.

To get early resolution I suggest you to kindly not to repeatedly touch, pinch or pop the area. In my patients I suggest to apply a simple cream containing a mild steroid such as fluticaosne with muiprocin (Flutibact) for two times in very thin layer so that it should not be visible to the naked eye.

I again reassure you that this is totally normal one and would never be changing into any type of malignant growth or anything related thing. You just relax regarding anything unusual for this present welling which would be resolving in few weeks to months period.

I hope these informations will help you. I will be glad to answer any further queries.

With regards,

Dr Sanjay Kanodia
MD-Dermatology & sexually transmitted diseases.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sanjay Kumar Kanodia 23 minutes later
I have a propysalic NF ointment composed of clobetasol propionate and salicylic acid.may it be helpful in this regard?
doctor
Answered by Dr. Sanjay Kumar Kanodia 9 hours later
Brief Answer:
Salicylic acid can cause redness and inflammation.

Detailed Answer:
Hello,

Welcome again to the forum and thanks a lot for your further follow up.

Propysalic NF ointment contains clobetasol propionate and salicylic acid. Salicylic acid has an irritation potential so it is better to not to use this combination. As your skin is still bit raw so if salicylic acid is applied then can cause redness and inflammation.

Rather than above combination it is better to use cream containing a mild steroid such as fluticaosne with muiprocin (FLUTIBACT CREAM). It can be applied for two times in very thin layer so that it should not be visible to the naked eye.

I again reassure you that this is totally normal and there is no abnormality in the same.

I hope these informations will help you. I will be glad to answer any further queries.

With regards,

Dr Sanjay Kanodia
MD-Dermatology & sexually transmitted diseases.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Rantac

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Dear Doctor. I am male aged 45 yrs vegetarian. My height is 5'10" and weight 85 kgs. I have indigestion problem since 1996. Normally I dont get...

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can...

doctor1 MD

Dear Sir
This is regarding Rantac-150 Tablet. This tablet has not been prescribed by any Doctor. But one of our family member suggested us to take...

doctor1 MD

hi- I ate something three days aao and within three hours began to have quesy feelings in my stomach and then I began to throw up every wo to three...

doctor1 MD

I am having gastric problem in abdomin and feel like passing gases and not comfortable.In this case which is the best tablet